Alert archive / North Dakota / Red Flag Warnings in 2015

Red Flag Warning 20, NWS Bismarck, ND

October 11, 201522 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Oct 11, 2015, 2:49 AM MDT for 22 counties in North Dakota. It took effect at Oct 11, 2015, 12:00 PM MDT. It was in force for 8 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 11, 2015, 2:49 AM MDT (08:49 UTC)
In effect from
Oct 11, 2015, 12:00 PM MDT
Expired
Oct 11, 2015, 8:00 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND
All 22 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 48 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 12:24 PM MDTHIGH SUST WINDS 422 N Alexander, NDMESONET STATION ALEXANDER /D2470/
Oct 11, 1:57 PM MDTNON-TSTM WND GST 603 E Bismarck, ND
Oct 11, 1:57 PM MDTNON-TSTM WND GST 603 E Moffit, ND
Oct 11, 1:57 PM MDTNON-TSTM WND GST 633 E Moffit, ND
Oct 11, 2:00 PM MDTHIGH SUST WINDS 475 N Hannover, NDMESONET STATION 5 N HANNOVER /A1934/
Oct 11, 2:30 PM MDTNON-TSTM WND GST 517 Ne Crown Butte Lake, NDMESONET STATION 7 NE CROWN BUTTE LAKE /E6982/
Oct 11, 2:47 PM MDTNON-TSTM WND GST 633 E Moffit, NDMESONET STATION 3 E MOFFIT /TS633/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3530 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WWUS83 KBIS 110849
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
349 AM CDT SUN OCT 11 2015

...RED FLAG WARNING FOR PORTIONS OF WESTERN AND FAR SOUTH CENTRAL
NORTH DAKOTA SUNDAY...

.CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY SUNDAY AFTERNOON AND
EARLY EVENING ACROSS PORTIONS OF WESTERN AND FAR SOUTH CENTRAL
NORTH DAKOTA. WESTERLY WIND GUSTS AROUND 60 MPH ARE LIKELY...WITH
MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT AND TEMPERATURES IN
THE UPPER 60S TO LOWER 70S. COORDINATION WITH FIRE MANAGERS
SUGGEST FUELS ARE SUFFICIENTLY DRY IN THE AREA TO SUPPORT RAPID
FIRE SPREAD UNDER THESE CONDITIONS. THIS RED FLAG WARNING
INCLUDES WATFORD CITY...KILLDEER...DICKINSON...CARSON...SELFRIDGE...
MOTT...HETTINGER...BOWMAN...AMIDON...BEACH...MEDORA AND
SURROUNDING AREAS.

NDZ017-018-031>033-040>045-111700-
/O.UPG.KBIS.FW.A.0016.151011T1800Z-151012T0200Z/
/O.NEW.KBIS.FW.W.0020.151011T1800Z-151012T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
349 AM CDT SUN OCT 11 2015 /249 AM MDT SUN OCT 11 2015/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR HIGH WINDS...LOW
RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES
017...018...031...032...033...040... 041...042...043...044 AND
045...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* WIND...WESTERLY GUSTS AROUND 60 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT.

* TEMPERATURES...UPPER 60S AND LOWER 70S.

* IMPACTS...RAPID FIRE SPREAD POSSIBLE WITH ANY START.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$
AJ
6 follow-up statements
720 
WWUS83 KBIS 111457
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
957 AM CDT SUN OCT 11 2015

...RED FLAG WARNING FOR PORTIONS OF WESTERN AND FAR SOUTH CENTRAL
NORTH DAKOTA SUNDAY...

.CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY SUNDAY AFTERNOON AND
EARLY EVENING ACROSS PORTIONS OF WESTERN AND FAR SOUTH CENTRAL
NORTH DAKOTA. WESTERLY WIND GUSTS AROUND 60 MPH ARE LIKELY...WITH
MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT AND TEMPERATURES IN
THE UPPER 60S TO LOWER 70S. COORDINATION WITH FIRE MANAGERS
SUGGEST FUELS ARE SUFFICIENTLY DRY IN THE AREA TO SUPPORT RAPID
FIRE SPREAD UNDER THESE CONDITIONS. THIS RED FLAG WARNING
INCLUDES WATFORD CITY...KILLDEER...DICKINSON...CARSON...
SELFRIDGE... MOTT...HETTINGER...BOWMAN...AMIDON...BEACH...MEDORA
AND SURROUNDING AREAS.

NDZ017-018-031>033-040>045-112300-
/O.CON.KBIS.FW.W.0020.151011T1800Z-151012T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
957 AM CDT SUN OCT 11 2015 /857 AM MDT SUN OCT 11 2015/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR HIGH
WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 017...018...031...032...033...040... 041...042...043...
044 AND 045...

* WIND...WESTERLY GUSTS AROUND 60 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT.

* TEMPERATURES...UPPER 60S AND LOWER 70S.

* IMPACTS...RAPID FIRE SPREAD POSSIBLE WITH ANY START.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

AYD
963 
WWUS83 KBIS 111716
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1216 PM CDT SUN OCT 11 2015

...RED FLAG WARNING FOR PORTIONS OF WESTERN AND FAR SOUTH CENTRAL
NORTH DAKOTA SUNDAY...

.CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY SUNDAY AFTERNOON AND
EARLY EVENING ACROSS PORTIONS OF WESTERN AND FAR SOUTH CENTRAL
NORTH DAKOTA. WESTERLY WIND GUSTS AROUND 60 MPH ARE LIKELY...WITH
MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT AND TEMPERATURES IN
THE UPPER 60S TO MID 70S. COORDINATION WITH FIRE MANAGERS SUGGEST
FUELS ARE SUFFICIENTLY DRY IN THE AREA TO SUPPORT RAPID FIRE
SPREAD UNDER THESE CONDITIONS. THIS RED FLAG WARNING INCLUDES
WATFORD CITY...KILLDEER...DICKINSON...CARSON... SELFRIDGE...
MOTT...HETTINGER...BOWMAN...AMIDON...BEACH...MEDORA AND
SURROUNDING AREAS.

NDZ017-018-031>033-040>045-120130-
/O.CON.KBIS.FW.W.0020.151011T1800Z-151012T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
1216 PM CDT SUN OCT 11 2015 /1116 AM MDT SUN OCT 11 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR HIGH WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS
FOR FIRE WEATHER ZONES 017...018...031...032...033...040... 041...
042...043... 044 AND 045...

* WIND...WESTERLY GUSTS AROUND 60 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT.

* TEMPERATURES...UPPER 60S AND MID 70S.

* IMPACTS...RAPID FIRE SPREAD POSSIBLE WITH ANY START.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$
609 
WWUS83 KBIS 111935
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
235 PM CDT SUN OCT 11 2015

...RED FLAG WARNING FOR PORTIONS OF WESTERN AND FAR SOUTH CENTRAL
NORTH DAKOTA SUNDAY...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON
AND EARLY EVENING ACROSS PORTIONS OF WESTERN AND FAR SOUTH CENTRAL
NORTH DAKOTA. WESTERLY WIND GUSTS AROUND 60 MPH ARE LIKELY...WITH
MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT AND TEMPERATURES IN
THE UPPER 60S TO THE MID 70S. COORDINATION WITH FIRE MANAGERS
SUGGEST FUELS ARE SUFFICIENTLY DRY IN THE AREA TO SUPPORT RAPID
FIRE SPREAD UNDER THESE CONDITIONS. THIS RED FLAG WARNING INCLUDES
WATFORD CITY...KILLDEER...DICKINSON...CARSON... SELFRIDGE...
MOTT...HETTINGER...BOWMAN...AMIDON...BEACH...MEDORA AND
SURROUNDING AREAS.

NDZ017-018-031>033-040>045-120200-
/O.CON.KBIS.FW.W.0020.000000T0000Z-151012T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
235 PM CDT SUN OCT 11 2015 /135 PM MDT SUN OCT 11 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR HIGH WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS
FOR FIRE WEATHER ZONES 017...018...031...032...033...040... 041...
 042...043... 044 AND 045...

* WIND...WESTERLY GUSTS AROUND 60 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT.

* TEMPERATURES...UPPER 60S AND MID 70S.

* IMPACTS...RAPID FIRE SPREAD POSSIBLE WITH ANY START.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

AYD
362 
WWUS83 KBIS 112113
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
413 PM CDT SUN OCT 11 2015

...RED FLAG WARNING FOR PORTIONS OF WESTERN AND SOUTH CENTRAL
NORTH DAKOTA...INCLUDING THE JAMES RIVER VALLEY THROUGH EARLY
SUNDAY EVENING...

.CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS AFTERNOON AND
EARLY EVENING ACROSS PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH
DAKOTA...INCLUDING THE JAMES RIVER VALLEY. WESTERLY WIND GUSTS
AROUND 60 MPH ARE LIKELY...WITH MINIMUM RELATIVE HUMIDITY AROUND
25 PERCENT AND TEMPERATURES IN THE UPPER 60S TO THE MID 70S.

COORDINATION WITH FIRE MANAGERS SUGGEST FUELS ARE SUFFICIENTLY
DRY IN THE AREA TO SUPPORT RAPID FIRE SPREAD UNDER THESE
CONDITIONS. THIS RED FLAG WARNING INCLUDES WATFORD
CITY...KILLDEER...DICKINSON...CARSON... SELFRIDGE...
MOTT...HETTINGER...BOWMAN...AMIDON...BEACH...MEDORA AND
SURROUNDING AREAS.

NDZ019-020-034>037-046>048-050-051-120200-
/O.EXA.KBIS.FW.W.0020.000000T0000Z-151012T0200Z/
MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
413 PM CDT SUN OCT 11 2015

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
019...020...034...035... 036...037...046...047...048...050 AND
051...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* WIND...WESTERLY GUSTS AROUND 60 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT.

* TEMPERATURES...UPPER 60S AND MID 70S.

* IMPACTS...RAPID FIRE SPREAD POSSIBLE WITH ANY START.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

NDZ017-018-031>033-040>045-120200-
/O.CON.KBIS.FW.W.0020.000000T0000Z-151012T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
413 PM CDT SUN OCT 11 2015 /313 PM MDT SUN OCT 11 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 017...
018...031...032...033...040...041...042...043...044 AND 045...

* WIND...WESTERLY GUSTS AROUND 60 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT.

* TEMPERATURES...UPPER 60S AND MID 70S.

* IMPACTS...RAPID FIRE SPREAD POSSIBLE WITH ANY START.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

KS
006 
WWUS83 KBIS 112358
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
658 PM CDT SUN OCT 11 2015

...RED FLAG WARNING FOR PORTIONS OF WESTERN AND SOUTH CENTRAL
NORTH DAKOTA...INCLUDING THE JAMES RIVER VALLEY THROUGH EARLY
SUNDAY EVENING...

.CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS EARLY EVENING
ACROSS PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH
DAKOTA...INCLUDING THE JAMES RIVER VALLEY. WESTERLY WIND GUSTS
AROUND 60 MPH ARE LIKELY...WITH MINIMUM RELATIVE HUMIDITY AROUND
25 PERCENT AND TEMPERATURES IN THE UPPER 60S TO THE MID 70S.

COORDINATION WITH FIRE MANAGERS SUGGEST FUELS ARE SUFFICIENTLY
DRY IN THE AREA TO SUPPORT RAPID FIRE SPREAD UNDER THESE
CONDITIONS. THIS RED FLAG WARNING INCLUDES WATFORD CITY...
KILLDEER...DICKINSON...CARSON... SELFRIDGE... MOTT...HETTINGER...
BOWMAN...AMIDON...BEACH...MEDORA AND SURROUNDING AREAS.

NDZ017>020-031>037-040>048-050-051-120200-
/O.CON.KBIS.FW.W.0020.000000T0000Z-151012T0200Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
658 PM CDT SUN OCT 11 2015 /558 PM MDT SUN OCT 11 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 017... 018...031...032...033...040...041...042...
043...044 AND 045...

* WIND...WESTERLY GUSTS AROUND 60 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT.

* TEMPERATURES...UPPER 60S AND MID 70S.

* IMPACTS...RAPID FIRE SPREAD POSSIBLE WITH ANY START.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$
TWH
683 
WWUS83 KBIS 120208
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
908 PM CDT SUN OCT 11 2015

...RED FLAG WARNING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA ALLOWED TO EXPIRE...

.WINDS HAVE DIMINISHED THIS EVENING TO AROUND 20 TO 30 MPH ACROSS
THE WARNED AREA. HUMIDITIES HAVE ALSO RISEN TO BETWEEN 40 AND 50
PERCENT. ALTHOUGH WINDS ARE EXPECTED TO INCREASE AGAIN LATE THIS
EVENING...AND INTO THE OVERNIGHT HOURS...HUMIDITIES ARE EXPECTED
TO CONTINUE TO RISE TO A MAXIMUM OF AROUND 70 PERCENT DURING THIS
TIME. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

NDZ017>020-031>037-040>048-050-051-120315-
/O.EXP.KBIS.FW.W.0020.000000T0000Z-151012T0200Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
908 PM CDT SUN OCT 11 2015 /808 PM MDT SUN OCT 11 2015/

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 017... 018...031...032...033...
040...041...042... 043...044 AND 045...

WINDS HAVE DIMINISHED THIS EVENING TO AROUND 20 TO 30 MPH ACROSS
THE WARNED AREA. HUMIDITIES HAVE ALSO RISEN TO BETWEEN 40 AND 50
PERCENT. ALTHOUGH WINDS ARE EXPECTED TO INCREASE AGAIN LATE THIS
EVENING...AND INTO THE OVERNIGHT HOURS...HUMIDITIES ARE EXPECTED
TO CONTINUE TO RISE TO A MAXIMUM OF AROUND 70 PERCENT DURING THIS
TIME. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$
TWH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 10, 11:30 PM MDT, 3 hours 19 minutes earlier.

Area forecast discussion, Oct 10, 11:30 PM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1230 AM CDT SUN OCT 11 2015

.UPDATE...
ISSUED AT 1223 AM CDT SUN OCT 11 2015

NO MAJOR CHANGES MADE FOR THIS UPDATE. MAIN FOCUS FOR THE NEXT
FORECAST WILL BE HIGH WINDS AND FIRE WEATHER.

UPDATE ISSUED AT 922 PM CDT SAT OCT 10 2015

NO SIGNIFICANT UPDATES THIS EVENING. MOSTLY CLEAR SKIES AND LIGHT
WINDS THIS EVENING. OVERNIGHT LOWS ARE EXPECTED TO REMAIN IN THE
50S. WINDS WILL LIKELY BEGIN TO PICK-UP IN THE WEST BETWEEN 09-12
UTC SUNDAY. NO CHANGES TO CURRENT WIND AND FIRE WEATHER HEADLINES.

UPDATE ISSUED AT 619 PM CDT SAT OCT 10 2015

LATEST SATELLITE IMAGERY SHOWS POTENT SHORTWAVE MOVING ONTO THE
BRITISH COLUMBIA COAST. THIS WAVE AND ASSOCIATED SURFACE LOW WILL
MOVE ACROSS THE CANADIAN ROCKIES TONIGHT AND INTO SOUTHERN
SASKATCHEWAN BY AROUND 12 UTC SUNDAY. AHEAD OF THIS...A PLEASANT
EVENING IS IN STORE FOR WESTERN AND CENTRAL NORTH DAKOTA WITH MILD
EVENING AND OVERNIGHT TEMPERATURES...GENERALLY LIGHT WINDS AND
MOSTLY CLEAR SKIES. WINDS WILL INCREASE SUBSTANTIALLY DURING THE
DAY ON SUNDAY. STILL RELATIVELY MILD WITH MID 60S NORTHWEST TO
LOWER 80S SOUTHEAST. WINDS ARE EXPECTED TO BECOME VERY STRONG
SUNDAY AFTERNOON AND CONTINUE THROUGH THE NIGHT. NO CHANGES TO
CURRENT HIGH WIND WATCH AND FIRE WEATHER WATCH.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 227 PM CDT SAT OCT 10 2015

VERY STRONG WINDS AND FIRE DANGER CONCERNS SUNDAY HIGHLIGHT THE
SHORT TERM.

GIVEN GOOD AGREEMENT ON THE 12 UTC NAM AND GFS WITH THEIR 06 UTC
ITERATIONS...ISSUED A HIGH WIND WATCH FOR ALL OF WESTERN AND
CENTRAL NORTH DAKOTA BEGINNING ACROSS THE WEST SUNDAY AT 16
UTC...THE CENTRAL AT 18 UTC...CONTINUING THROUGH THE NIGHT.

THE AFOREMENTIONED SOLUTIONS DEPICT STRONG POST FRONTAL WESTERLY
WINDS DEVELOPING BEHIND A COLD FRONT THAT WILL PROPAGATE THROUGH
THE AREA BY MIDDAY SUNDAY. ADVISORY LEVEL WINDS ARE EXPECTED
DURING THE AFTERNOON. HOWEVER...THE STRONGEST WINDS ARE POSSIBLE
SUNDAY EVENING AND NIGHT WITH A SECONDARY PUSH OF COLDER AIR. MEAN
BOUNDARY LAYER WINDS OF 35 TO 40 KTS...WITH 55 TO 65 KTS AT THE
TOP OF MIXED LAYER ARE FORECAST TO BE ASSOCIATED WITH THIS
SECONDARY PUSH OF COLDER AIR. WITH NEAR ADIABATIC LAPSE RATES
THROUGH 750 MB CONTINUING THROUGH THE NIGHT...TRANSFER OF THIS
HIGH MOMENTUM AIR SHOULD EASILY BE ACHIEVED. OF PARTICULAR CONCERN
IS THE NORTH CENTRAL WHERE GUSTS NEAR 60KTS ARE POSSIBLE WHERE
ISALLOBARIC FORCING WILL BE GREATEST...MIXED LAYER WINDS THE
STRONGEST AND POSSIBLE SHOWERS HELPING TO MIX WINDS ALOFT TO THE
SURFACE.

ISSUED A FIRE WEATHER WATCH FOR PORTIONS OF SOUTHWEST AND FAR
SOUTH CENTRAL NORTH DAKOTA SUNDAY. WESTERLY WIND GUSTS NEAR 60
MPH ARE POSSIBLE...WITH MINIMUM RELATIVE HUMIDITY NEAR 25 PERCENT
AND TEMPERATURES IN THE UPPER 60S TO LOWER 70S. COORDINATION WITH
AREA FIRE MANAGERS SUGGEST FUELS ARE SUFFICIENTLY DRY IN THE WATCH
AREA TO POTENTIALLY SUPPORT RAPID FIRE SPREAD UNDER THESE
CONDITIONS. THIS WATCH INCLUDES THE WATFORD CITY...KILLDEER...
DICKINSON...CARSON...SELFRIDGE...MOTT...HETTINGER...BOWMAN...
AMIDON...BEACH AND MEDORA AREAS. ELSEWHERE ACROSS WESTERN AND
CENTRAL NORTH DAKOTA...FIRE MANAGERS SUGGEST FUELS ARE TOO GREEN
TO SUPPORT RAPID FIRE SPREAD SUNDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 227 PM CDT SAT OCT 10 2015

A BENIGN WEATHER PERIOD WITH A DRY NORTHWEST UPPER FLOW REMAINING ON
TRACK THROUGH THE EXTENDED PERIOD. THE JET STREAM WILL REMAIN
OVERHEAD WITH A FEW SHORTWAVES PROPAGATING THROUGH THE FLOW. THUS
MID/HIGH CLOUDS AND BREEZY NORTHWEST WINDS AT TIMES WILL BE THE
GENERAL RULE. NO PRECIPITATION THROUGH THE LONG TERM PERIOD. HIGH
TEMPERATURES WILL BE IN THE 50S TO MID 60S...AND OVERNIGHT LOWS IN
THE MID 30S TO LOWER 40S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1223 AM CDT SUN OCT 11 2015

VFR CONDITIONS AT ALL TAF SITES THROUGH THE TAF PERIOD. WIND WILL
INCREASE OUT OF THE WEST THROUGH THE DAY. VERY WIND CONDITIONS ARE
EXPECTED TO PERSIST THROUGH MONDAY MORNING. RAIN SHOWERS ARE
POSSIBLE AT KMOT/KISN AFTER 00Z MONDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS AFTERNOON THROUGH MONDAY MORNING FOR
NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051.

FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
NDZ017-018-031>033-040>045.

HIGH WIND WATCH FROM 11 AM CDT /10 AM MDT/ THIS MORNING THROUGH
LATE TONIGHT FOR NDZ001-002-009-010-017-018-031>033-040-041-043-
044.

&&

UPDATE...AJ
SHORT TERM...AYD
LONG TERM...KS
AVIATION...AJ
Hazardous weather outlook, Oct 11, 2:33 AM MDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
333 AM CDT SUN OCT 11 2015

NDZ017-018-031>033-040>045-112045-
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
333 AM CDT SUN OCT 11 2015 /233 AM MDT SUN OCT 11 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY.

A HIGH WIND WARNING IS IN EFFECT TODAY AND TONIGHT. WIND GUSTS
AROUND 60 MPH ARE LIKELY.

SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY WIDESPREAD FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-019>023-025-034>037-046>048-050-051-112045-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
333 AM CDT SUN OCT 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT TODAY AND TONIGHT. WIND GUSTS
AROUND 60 MPH ARE LIKELY.

SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE HIGH WIND WARNING CONTINUES INTO MONDAY MORNING OVER MANY
PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AJ/JJS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 2:48 AM MDTHigh Wind WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more35 hr

Nearby

Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.